Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Geöcze area and a convergence property

Author: Ronald Gariepy
Journal: Proc. Amer. Math. Soc. 34 (1972), 469-474
MSC: Primary 28A75; Secondary 26A63
MathSciNet review: 0297974
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose f is a continuous mapping with finite Lebesgue area from a polyhedral region $ X \subset {R^k}$ into $ {R^n},2 \leqq k \leqq n$. Let $ f = l \circ m$ be the monotone-light factorization of f with middle space M.

If f satisfies a ``cylindrical condition'' considered by T. Nishiura, then a current valued measure T over M can be associated with f by means of the Cesari-Weierstrass integral, and if $ \{ {f_i}\} $ is any sequence of quasi-linear maps $ {f_i}:X \to {R^n}$ converging uniformly to f with bounded areas, then

$\displaystyle T(g)(\phi ) = \mathop {\lim }\limits_{i \to \infty } \int_X {(g \circ m)f_i^\char93 \phi } $

whenever $ \phi $ is an infinitely differentiable k-form in $ {R^n}$ and g is a continuous real valued function on M which vanishes on $ m ($Bdry$ \; X)$.

The total variation measure of T, taken with respect to mass, coincides with the Geöcze area measure over M.

References [Enhancements On Off] (What's this?)

  • [C1] L. Cesari, Quasi additive set functions and the concept of integral over a variety, Trans. Amer. Math. Soc. 102 (1962), 94-113. MR 26 #292. MR 0142723 (26:292)
  • [C2] -, Extension problem for quasi-additive set functions and Radon-Nikodym derivatives, Trans. Amer. Math. Soc. 102 (1962), 114-146. MR 26 #293. MR 0142724 (26:293)
  • [F1] H. Federer, Currents and area, Trans. Amer. Math. Soc. 98 (1961), 204-233. MR 23 #A1006. MR 0123682 (23:A1006)
  • [F2] -, Some theorems on integral currents, Trans. Amer. Math. Soc. 117 (1965), 43-67. MR 29 #5984. MR 0168727 (29:5984)
  • [G] R. Gariepy, Current valued measures and Geöcze area, Trans. Amer. Math. Soc. 166 (1972), 133-146. MR 0293066 (45:2145)
  • [N1] T. Nishiura, The Geöcze k-area and a cylindrical property, Proc. Amer. Math. Soc. 12 (1961), 795-800. MR 23 #A3238. MR 0125941 (23:A3238)
  • [N2] -, Integrals over a product variety and Fubini theorems, Rend. Circ. Mat. Palermo (2) 24 (1965), 207-236. MR 33 #5848. MR 0197685 (33:5848)
  • [N3] -, Area measures and Radó's lower area, Trans. Amer. Math. Soc. 159 (1971), 355-367. MR 0281880 (43:7594)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28A75, 26A63

Retrieve articles in all journals with MSC: 28A75, 26A63

Additional Information

Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society